MAUDE Adverse Event Report: SYNTHES GMBH SYNFLATE BALLOON/LARGE- STERILE; CEMENT, BONE, VERTEBROPLASTY

SYNTHES GMBH SYNFLATE BALLOON/LARGE- STERILE; CEMENT, BONE, VERTEBROPLASTY
Model Number 03.804.702S
Medical Device Problem Codes Compatibility Problem (2960); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional procode: hrx.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from japan reports an event as follows: it was reported that this was an unknown surgery for the compressed fracture of the second lumbar vertebra on (b)(6) 2022.The event took place as follows: although the right balloon was inflated up as per procedures, the left balloon passed through the endplate and came out the intervertebral disk.The balloon went into the defective part of the endplate.The balloon was removed, and the route was made again with a trocar.After drilling, the balloon was inflated; however, the balloon went into the defective part of the endplate.The surgeon decided to inject a little cement on the left and tried to remove the balloon.Although the surgeon tried to remove the balloon with strong force, the balloon could not be removed.The surgeon guessed that the sleeve might have interfered, so that the sleeve was removed.However, the balloon got caught in the bone, and the balloon could not be removed.The catheter has been stretched and the distance of the wire was not enough to reach the balloon.The surgeon pulled the balloon with strong force and removed the balloon.The cement could not be injected into the left side because the sleeve was also removed.It was confirmed that there were no broken pieces in the patient¿s body.No further information is available.This report is for a synflate balloon/large- sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part: 03.804.702s.Synthes lot: 82247717.Supplier lot: 82247717.Release to warehouse date: 28 april 2022.Supplier: (b)(4).No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the synflate balloon/large- sterile was heavily deformed from the shaft, it presents signs of scratches and tearing along the surface of the distal shaft and the balloon but there are no signs of breakage on the device.The protection sleeve was not returned and a synthes unk guide sleeve was returned in assembled condition with the device.According to the event description, it can be inferred that the bone was not sturdy enough to allow the balloon to be inflated without passing through the vertebrae endplate as it notes that the balloon was inflated twice and passed through the endplate both times.As a result, it became entrapped in the bone and was difficult to remove.The damage observed in the shaft is most likely due to the process of trying to extract the device, indicating excessive forces were used.The balloon could not be removed from the guide sleeve due to the damage on the shaft.A dimensional inspection and a functional test for the synflate balloon/large- sterile were unable to be performed due to post manufacturing damage.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the synflate balloon/large- sterile would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following drawings reflecting the current and manufactured revisions were reviewed: - synflate catheter assembly depuy synthes.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that procedure was completed successfully.Patient was stable.

Brand Name
SYNFLATE BALLOON/LARGE- STERILE
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15835527
Report Number8030965-2022-10100
Device Sequence Number12119222
Product Code NDN
UDI-Device Identifier10705034722726
UDI-Public(01)10705034722726
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model Number03.804.702S
Device Catalogue Number03.804.702S
Device Lot Number82247717
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer11/25/2022
01/05/2023
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date12/15/2022
01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - BIOMATERIAL - CEMENT; UNK - GUIDES/SLEEVES/AIMING: SPINE; UNK - INSERTION INSTRUMENTS: TROCAR: SPINE
Patient SexUnknown